MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13069
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving angioplasty of the superficial femoral artery, a flexor raabe guiding sheath "separated mid sheath".Access was obtained via the right femoral artery to target the left superficial femoral artery.The patient's anatomy was calcified.Upon removal, resistance was felt and the sheath separated.The dilator was not in place when the separation occurred; however, an unspecified wire guide was.There was no harm to the patient.A section of the device did not remain inside the patient's body and the patient was not hospitalized.The patient did not require any additional procedures or experience any adverse effects due to the occurrence.Upon return and initial evaluation of the device, the sheath was unraveled.
 
Additional Manufacturer Narrative
E3: occupation: inventory manager h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.Additional information: b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 07nov2024 stating that the sheath was manually removed from patient after the separation occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving angioplasty of the superficial femoral artery, a flexor raabe guiding sheath "separated mid sheath".Access was obtained via the right femoral artery to target the left superficial femoral artery.The patient's anatomy was calcified.Upon removal, resistance was felt and the sheath separated.The dilator was not in place when the separation occurred; however, an unspecified wire guide was.There was no harm to the patient.A section of the device did not remain inside the patient's body and the patient was not hospitalized.The patient did not require any additional procedures or experience any adverse effects due to the occurrence.Upon return and initial evaluation of the device, the sheath was unraveled.Additional information was received 07nov2024 stating that the sheath was manually removed from patient after the separation occurred.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), dimensional verification, and quality control procedures were conducted during the investigation.A visual inspection was conducted as well.The complaint device was returned to cook for investigation.Physical examination of the returned device showed the sheath was unraveled and held together with the inner coil.The unraveling was noted 65 centimeters from the hub of the device.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances.A review of complaint history found no additional complaints for this lot number.The product ifu states, ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned device, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded patient anatomy as well as an adverse event related to procedure contributed to this incident.The user reported the patient had calcified anatomy and resistance was felt when attempting to remove the device.The customer reported the dilator was not inserted into the sheath upon removal.The ifu warns ¿if resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ the risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20567028
Report Number1820334-2024-01424
Device Sequence Number7827255
Product Code DYB
UDI-Device Identifier00827002130692
UDI-Public(01)00827002130692(17)270806(10)16192569
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG13069
Device Catalogue NumberKCFW-5.0-38-90-RB-RAABE
Device Lot Number16192569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer11/07/2024
12/18/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date11/12/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight96 KG